Economics at your fingertips  

Have Equity REITs Experienced Periodically Collapsing Bubbles?

James Payne () and George Waters ()

The Journal of Real Estate Finance and Economics, 2007, vol. 34, issue 2, 207-224

Abstract: This paper uses the momentum threshold autoregressive (MTAR) model and the residuals-augmented Dickey–Fuller (RADF) test to examine the possibility of Evans’ (1991) periodically collapsing bubbles in the equity REIT market. The results are mixed. The MTAR model indicates that overall real equity REIT prices and dividends are cointegrated with asymmetric adjustment towards the long-run equilibrium. However, the estimated coefficients of the MTAR model do not indicate the presence of periodically collapsing bubbles. Adjustment in the standard cointegration tests of bubbles for skewness and excess kurtosis via the RADF test fails to reject the null hypothesis of no cointegration, leaving the possibility of periodically collapsing bubbles. The MTAR and RADF results with respect to equity REIT sub-sectors are mixed. Lodging is the only sub-sector in which both the MTAR and RADF results support periodically collapsing bubbles. Moreover, market fundamentals proxied by two alternative measures of capacity utilization do not explain either real equity REIT prices or dividends. Copyright Springer Science+Business Media, LLC 2007

Keywords: REIT; Equity; Dividends; Periodically collapsing bubbles (search for similar items in EconPapers)
Date: 2007
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (24) Track citations by RSS feed

Downloads: (external link) (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.springer. ... ce/journal/11146/PS2

Access Statistics for this article

The Journal of Real Estate Finance and Economics is currently edited by Steven R. Grenadier, James B. Kau and C.F. Sirmans

More articles in The Journal of Real Estate Finance and Economics from Springer
Bibliographic data for series maintained by Sonal Shukla ().

Page updated 2019-12-10
Handle: RePEc:kap:jrefec:v:34:y:2007:i:2:p:207-224